MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X48MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL

STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X48MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Catalog Number UH1-48-28
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.H3 other text : not returned.
 
Event or Problem Description
It was reported by sale rep that there is a revision surgery performed due to dislocation, uhr bipolar head was dislocated from inner head after primary surgery performed (b)(6) 2023.Revision date (b)(6) 2024.
 
Additional Manufacturer Narrative
An event regarding disassociation involving a uhr head was reported.The event was confirmed via medical review.Method & results: -product evaluation and results: visual inspection of the returned devices indicated that the devices were returned in assembled form and that the polyethylene portion of the device has minor deformation/nicks.Damage is consistent with explantation.-clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a primary bipolar cementless hip arthroplasty since i was able to see x-rays with the implant in place albeit dislocated and disassociated.Although i saw an x-ray dated (b)(6) 2023 with the bipolar implant located, i cannot confirm that the patient actually underwent the revision since i have no documentation such as office notes, operation report or any other supporting information.The root cause of this event cannot be determined with certainty.Causes of early postoperative dislocation can be attributed to surgical technique, in restoring the proper leg length and soft tissue tension as well as proper sizing and anteversion, etc.Patient factors can also contribute including the patient's postoperative activities and bmi, as well as the ability to follow postoperative instructions as given by the surgeon.I would not assign any causality to the implant itself." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the metal head from the uhr bipolar head.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a primary bipolar cementless hip arthroplasty since i was able to see x-rays with the implant in place albeit dislocated and disassociated.Although i saw an x-ray dated (b)(6) 2023 with the bipolar implant located, i cannot confirm that the patient actually underwent the revision since i have no documentation such as office notes, operation report or any other supporting information.The root cause of this event cannot be determined with certainty.Causes of early postoperative dislocation can be attributed to surgical technique, in restoring the proper leg length and soft tissue tension as well as proper sizing and anteversion, etc.Patient factors can also contribute including the patient's postoperative activities and bmi, as well as the ability to follow postoperative instructions as given by the surgeon.I would not assign any causality to the implant itself." visual inspection of the returned devices indicated that the devices were returned in assembled form and that the polyethylene portion of the device has minor deformation/nicks.Damage is consistent with explantation.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
UHR BIPOLAR 28X48MM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18728520
Report Number0002249697-2024-00247
Device Sequence Number20268984
Product Code KWL
UDI-Device Identifier07613327017014
UDI-Public07613327017014
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K800207
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUH1-48-28
Device Lot NumberVA02XM
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date02/18/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexMale